An anti-diffusive scheme for viability problems

Olivier Bokanowski 1 Sophie Martin 2 Rémi Munos 3, 4 Hasnaa Zidani 5
3 SEQUEL - Sequential Learning
LIFL - Laboratoire d'Informatique Fondamentale de Lille, Inria Lille - Nord Europe, LAGIS - Laboratoire d'Automatique, Génie Informatique et Signal
Abstract : This paper is concerned with the numerical approximation of viability kernels. The method described here provides an alternative approach to the usual viability algorithm. We first consider a characterization of the viability kernel as the value function of a related optimal control problem, and then use a specially relevant numerical scheme for its approximation. Since this value function is discontinuous, usual discretization schemes (such as finite differences) would provide a poor approximation quality because of numerical diffusion. Hence, we investigate the Ultra-Bee scheme, particularly interesting here for its anti-diffusive property in the transport of discontinuous functions. Although currently there is no available convergence proof for this scheme, we observed that numerically, the experiments done on several benchmark problems for computing viability kernels and capture basins are very encouraging compared to the viability algorithm, which fully illustrates the relevance of this scheme for numerical approximation of viability problems.
Type de document :
Article dans une revue
Applied Numerical Mathematics, Elsevier, 2006, 56 (9), pp.1147-1162
Liste complète des métadonnées

Littérature citée [21 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/hal-00112062
Contributeur : Rémi Munos <>
Soumis le : lundi 15 janvier 2007 - 17:52:43
Dernière modification le : vendredi 25 mai 2018 - 12:02:04
Document(s) archivé(s) le : mardi 6 avril 2010 - 20:15:17

Fichiers

bokanowski.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

  • HAL Id : hal-00112062, version 2

Collections

Citation

Olivier Bokanowski, Sophie Martin, Rémi Munos, Hasnaa Zidani. An anti-diffusive scheme for viability problems. Applied Numerical Mathematics, Elsevier, 2006, 56 (9), pp.1147-1162. 〈hal-00112062v2〉

Partager

Métriques

Consultations de la notice

805

Téléchargements de fichiers

258